Thunderstorm Wind, Orangeburg
- When
- June 26, 2:45 PM EST
- Where
- Orangeburg County, Orangeburg
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.500, -80.867
EM reported large branches down in North Orangeburg.
5 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 26, 1:55 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 255 PM EDT TUE JUN 26 2001 CONVECTION DEVELOPING ACROSS CSRA/ SOUTH MIDLANDS MOVING NORTH. 500-300 MB VORT TROUGH ROTATING THRU AREA AT THE MOMENT. AIRMASS VERY UNSTABLE WITH SFC BASED LI AROUND -7 AND CAPE 2500 TO 3000 J/KG. SURFACE TROUGH EXTENDING FROM CSRA NORTH THROUGH PIEDMONT. HIGH THETA-E AIR SPREADING ACROSS AREA WITH SOUTHEAST LOW LEVEL FLOW. PRECIP WATERS AROUND 1.5 INCH SUGGEST POTENTIAL FOR HEAVY RAIN...ALSO HAIL THREAT NOTICED. ANOTHER WEAK TRIGGER LATER TONIGHT AS MID LEVEL SHORT WAVE MOVES FROM SOUTHERN GA NORTH THROUGH MIDLANDS. AT MIDNIGHT AIRMASS STILL MODERATELY UNSTABLE WILL KEEP CHANCE TSTM OVERNIGHT BUT EXPECT MAINLY BEFORE MIDNIGHT. UPPER LOW OVER NW TN MOVING NORTHWEST. UPPER LEVELS WARMING ACROSS AREA WED AS RIDGE OFFSHORE MOVES WEST. HARD TO FIND SIGNIFICANT TRIGGER WED ALTHOUGH LOW LEVELS REMAIN MOIST...MAIN 850-700MB MOISTURE FLUX SHIFTING WEST INTO GA THOUGH. WITH WEAKER INSTABILITY WILL GO WITH SLIGHT CHANCE TSTMS...MAINLY AFTERNOON FOR WED. TROPICAL MOISTURE ASSOCIATED WITH WEAK EASTERLY WAVE OFF FL EAST COAST MOVES WEST WITH MODELS INDICATING TROUGH EXTENDING NORTH INTO CSRA. MOISTURE INCREASES AGAIN THU WILL GO WITH MOS POPS 30 NORTHERN CWA AND 40 CSRA FOR SHOWERS/TSTMS THU. LOW TEMPS BIAS WILL RAISE OVERNIGHT LOWS. WILL CUT AFTERNOON HIGHS DUE TO CLOUDINESS EXPECTED AND LITTLE TEMP ADVECTION. EXTENDED...UPPER LOW CONTINUES TO RETROGRADE THROUGH PERIOD WITH RIDGE IN THE SOUTHEAST. TROPICAL MOISTURE CONTINUES TO SPREAD NORTH FROM EAST GULF OF MEXICO THROUGH WEEKEND WILL KEEP CHANCE TSTMS IN FORECAST. UPPER TROF DEVELOPING EARLY NEXT WEEK AND COLD FRONT MOVES INTO AREA MONDAY. WILL MENTION CHANCE TSTMS. FCSTID = 19 CAE 71 89 71 88 / 30 20 20 30 AGS 69 89 70 86 / 30 20 20 40 SSC 71 89 71 88 / 30 20 20 30 OGB 71 89 71 88 / 30 20 20 30 .CAE... GA...NONE. SC...NONE. AWP
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-262056- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1206 PM EDT TUE JUN 26 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER TENNESSEE THIS AFTERNOON AND EVENING. COLD TEMPERATURES ALOFT COMBINED WITH AFTERNOON HEATING WILL DESTABILIZE THE ATMOSPHERE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...WIND GUSTS TO 50 MPH AND RAINFALL BETWEEN 2 AND 3 INCHES. THESE STORMS WILL BEGIN TO DEVELOP AROUND NOON AND DIMINISH AROUND SUNSET. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO MONITOR THE THREAT OF SEVERE WEATHER AND MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR. LM
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
EM reported large branches down in North Orangeburg.
Sheriff reported 1 inch hail in the Plum Branch area.
Post Office reported 3/4 inch hail just south of Monetta.
EM reported trees down on a couple of houses.
EM reported 3/4 inch hail in Orangeburg.
Savannah River Site reported trees down and a guard shack overturned.
Savannah River Site reported trees down.
Highway Dept. reported trees down on Monticell road and hwy 215.
Sheriff reported flooding on roadways in low lying areas of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2001Every state in 2001This day in weather historyWarnings in South Carolina, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5248854, 5248855, 5248856, 5248941, 5248942, 5248943, 5248945, 5248944, 5248946.